# SDR 6CBA2017081517171

- Difficulty date: August 15, 2017
- Submitted: August 17, 2017
- Operation: Air carrier
- Aircraft: N877AF
- Make and model: Pilats PC1247
- Aircraft serial: 877
- Aircraft time: 7,574 hours, 7,260 cycles
- System (JASC): 3452 · ATC Transponder System
- Part: Transponder
- Part number: 066011410201
- Part serial: 31207
- Condition: Failed
- Location: Atc
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

ENROUTE, THE FLIGHT CREW REPORTED AN ELECTRICAL BURNING ODOR, POSSIBLY TRANSPONDER, ATC CONFIRMED THAT THEY WERE NOT RECEIVING TRANSPONDER DATA.  DIVERTED AND MADE A SAFE UNSCHEDULED LANDING.   AVIONICS FOUND THE KT 70 TRANSPONDER  FAULTY. VERIFIED THIS UNIT BY ALSO NOTICING SLIGHT BURNING ODOR.   REMOVED THE UNIT. VERIFIED AND INSPECTED THE CONDITION OF THE WIRING WITH NO DEFECTS NOTED. INSTALLED REPLACEMENT UNIT, ALL TESTED AND OPS CHECKED GOOD WITH NO FURTHER DEFECTS FOUND IAW DMC-12-A-34-54-01-00A-920A-A AND COMPLETED ATC TRANSPONDER AUTOMATIC PRESSURE ALTITUDE REPORTING SYSTEM DATA CORRESPONDENCE TESTS AND INSPECTIONS.
